Zoloft & insomnia

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

fair skies
Regular Member


Date Joined Apr 2005
Total Posts : 39
   Posted 7/22/2005 1:24 PM (GMT -7)   
Does anyone know if Zoloft causes insomnia or has anyone experienced insomnia with Zoloft? Insomnia or even restless legs and limbs?

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 7/22/2005 1:51 PM (GMT -7)   
I do experince insomnia from Lexapro . . . but I didn't experience insomnia from Zoloft. I wonder if when you take your Zoloft? Have your tried switching the dosing time (like, if you are taking it in the morning, try evening . . . or visa versa).

Keep us posted.
In His Grip,
AlwaysRosie          "We can't control the waves, but we can learn to surf!"
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, Plantar Fasciitis, Inflamatory Arthritis, High BP, GI Inflamation, Diverticuloses
Plaquenil, Methotrexate, Metanx, Synthroid, RX Motrin, Lexapro, Amitriptelyne, Salagen, Lotrel


fair skies
Regular Member


Date Joined Apr 2005
Total Posts : 39
   Posted 7/25/2005 6:59 AM (GMT -7)   
Thank you both for your imput. It is my 14 yr old son that is having the insomnia with severe restless leg syndrome. The poor kid is miserable. Rarely sleeps which could also be prolonging the depression. Because the jerking, spasms, twitching, etc., is so severe, I took him to a sleep study which resulted in him being diagnosed with sleep apnea. He now sleeps with a CPAP machine which is not working well with the jerking, legs, etc. I'm wondering if really it's the Zoloft that has caused it all. Sounds like it could quite possibly be. I will ask his doctor if he can try him on something else although I am fearful of all the news on suicidal tendencies with these medicines.

Scaredy, your symptoms are exactly the same as my son's. I will print it and let his doc see it. Thanks again.

fair skies
Regular Member


Date Joined Apr 2005
Total Posts : 39
   Posted 7/25/2005 7:02 AM (GMT -7)   
Regarding side effects: My son was also taking Abilify which, believe it or not, was causing him to have priasm (erections). It is a very rare side affect, but if anyone will have a rare thing, it would be my son. The Abilify worked great for him except for the above. Once the doc took him off, the priapism went away.

Moral of the story: You're darned if you do, and darned if you don't!!

CheerDad
Veteran Member


Date Joined Apr 2004
Total Posts : 2284
   Posted 7/25/2005 9:49 AM (GMT -7)   
Fair skies,

I have onset insomnia brought on by Restless Leg Syndrome, in fact my symptoms are elevated to be called Periodic Limb Movement Disorder. Don't know the difference other than I move almost every 45 seconds when I am asleep. I did go in for a sleep study to determine the cause of my insomnia and this was what was diagnosed. I take Sinemet at night to calm the sensation in my legs down. So far it seems to be helping. I am taking EffexorXR but my sleep problems began long before starting on the anti-d meds.
We can respond to irritation with a smile instead of scowl, or by giving warm praise instead of icy indifference. By our being understanding instead of abrupt, others, in turn, may decide to hold on a little longer rather than to give way. Love, patience, and meekness can be just as contagious as rudeness and crudeness.
 
Randy
 
Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/


fair skies
Regular Member


Date Joined Apr 2005
Total Posts : 39
   Posted 7/25/2005 11:16 AM (GMT -7)   
Thanks, Randy. I was told today that Zoloft can be a main culprit to RSL or for that matter PLM, which I believe that my son actually has because every part of his body moves constantly - all night, including his facial muscles. It's pitiful. Especially at the onset of REM. I will print your response re meds and share it with my son's doctor. Meantime, my plan is to wean him from the Zoloft this week, but who knows what negative else could arise due to that. As I keep saying, with these meds, you're darned if you do, and darned if you don't!

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 7/25/2005 4:57 PM (GMT -7)   
Hi Fair Skies,

Wow . . . if you are dealing with a 14 years old . . . than everything needs to be done very carefuly as he could have WAY different reactions than an adult. A youngster's body just handles meds differently.

Keep us posted . . . I hope the doc has some good ideas.

BTW: My boys had trouble with their legs at night (pain) and I used to give them milk. It did seem to help, but I really think the pain was from them jumping off the woodpile and other high places.

Blessings!
In His Grip,
AlwaysRosie          "We can't control the waves, but we can learn to surf!"
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, Plantar Fasciitis, Inflamatory Arthritis, High BP, GI Inflamation, Diverticuloses
Plaquenil, Methotrexate, Metanx, Synthroid, RX Motrin, Lexapro, Amitriptelyne, Salagen, Lotrel


CheerDad
Veteran Member


Date Joined Apr 2004
Total Posts : 2284
   Posted 7/26/2005 12:16 PM (GMT -7)   
FS

Let me know what the Dr. has to say. you might need to have a sleep study done. Maybe seek out a sleep disorder specialist such as a pumanologist. While they often specialize in sleep apnea, RLS is often part of their specialty.
We can respond to irritation with a smile instead of scowl, or by giving warm praise instead of icy indifference. By our being understanding instead of abrupt, others, in turn, may decide to hold on a little longer rather than to give way. Love, patience, and meekness can be just as contagious as rudeness and crudeness.
 
Randy
 
Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/


fair skies
Regular Member


Date Joined Apr 2005
Total Posts : 39
   Posted 7/26/2005 2:45 PM (GMT -7)   
Randy,

Went to sleep specialist today in fact. My son is going in tonight for another sleep study - this time with his CPAP and with wires hooked to his legs AND upper torso as well. I'm hoping that this pulmonologist will find something. In addition, I am weaning my son from the Zoloft to see if this stops the jerks, etc. Hopefully, I will be pleasantly surprised to see that he needs no meds, but I have my doubts. I appreciate your advice. I'll keep you all informed. PS: The doc bills are killing me!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 7:14 AM (GMT -7)
There are a total of 2,733,449 posts in 301,122 threads.
View Active Threads


Who's Online
This forum has 151259 registered members. Please welcome our newest member, dolly23.
335 Guest(s), 6 Registered Member(s) are currently online.  Details
ks1905, Traveler, Jean123!, bdavis, trumpet123, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer